Alert archive / Idaho / Wind Advisories in 2026

Wind Advisory 4, NWS Pocatello, ID

February 24, 202616 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Feb 24, 2026, 10:41 AM MST for 16 counties in Idaho. It took effect at Feb 25, 2026, 5:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 10:41 AM MST (17:41 UTC)
In effect from
Feb 25, 2026, 5:00 AM MST
Expired
Feb 25, 2026, 8:00 PM MST
In force
15 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 17 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 5.7 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2026-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2026-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

746 
WWUS75 KPIH 241741
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1041 AM MST Tue Feb 24 2026

IDZ051>058-062-063-251200-
/O.UPG.KPIH.HW.A.0001.260225T1200Z-260226T0300Z/
/O.NEW.KPIH.WI.Y.0004.260225T1200Z-260226T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-Southern
Hills/Albion Mountains-Raft River Region-Marsh and Arbon
Highlands-Blackfoot Mountains-Caribou Range-
Including the cities of American Falls, Wayan, Richfield,
Blackfoot, INL, Mud Lake, Idaho Falls, Rupert, Almo, Swan Valley,
Lava Hot Springs, Bone, Craters of the Moon NM, Burley, Shoshone,
Downey, Shelley, McCammon, Pocatello, Heyburn, Soda Springs,
Rockland, Henry, Carey, Inkom, Rexburg, Oakley, Grace, Holbrook,
Albion, Malta, Fort Hall, and St. Anthony
1041 AM MST Tue Feb 24 2026

...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake 
  Desert, Blackfoot Mountains, Caribou Range, Lower Snake River 
  Plain, Marsh and Arbon Highlands, Raft River Region, Southern 
  Hills/Albion Mountains, and Upper Snake River Plain.

* WHEN...From 5 AM to 8 PM MST Wednesday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around. 
  Fresh snow may be lifted by this strong a wind, reducing 
  visibility suddenly to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IDZ065-251200-
/O.NEW.KPIH.WI.Y.0004.260225T1200Z-260226T0300Z/
Teton Valley-
Including the cities of Ashton, Tetonia, and Driggs
1041 AM MST Tue Feb 24 2026

...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Teton Valley.

* WHEN...From 5 AM to 8 PM MST Wednesday.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around. 
  Fresh snow may be lifted by this strong a wind, reducing 
  visibility suddenly to near zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

Messick
3 follow-up statements
930 
WWUS75 KPIH 250938
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
238 AM MST Wed Feb 25 2026

IDZ051>058-062-063-260300-
/O.CON.KPIH.WI.Y.0004.260225T1200Z-260226T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Lower Snake River Plain-Eastern Magic Valley-Southern
Hills/Albion Mountains-Raft River Region-Marsh and Arbon
Highlands-Blackfoot Mountains-Caribou Range-
Including the cities of Pocatello, Richfield, Fort Hall, Carey,
Almo, Wayan, Holbrook, Mud Lake, Idaho Falls, Inkom, Downey,
American Falls, Rockland, Blackfoot, Grace, St. Anthony, Swan
Valley, Albion, Henry, Heyburn, Soda Springs, Craters of the Moon
NM, INL, Rexburg, Malta, Oakley, Shelley, Burley, Shoshone,
McCammon, Lava Hot Springs, Rupert, and Bone
238 AM MST Wed Feb 25 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake 
  Desert, Blackfoot Mountains, Caribou Range, Lower Snake River 
  Plain, Marsh and Arbon Highlands, Raft River Region, Southern 
  Hills/Albion Mountains, and Upper Snake River Plain.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IDZ065-260300-
/O.CON.KPIH.WI.Y.0004.260225T1200Z-260226T0300Z/
Teton Valley-
Including the cities of Tetonia, Driggs, and Ashton
238 AM MST Wed Feb 25 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Teton Valley.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

GK
886 
WWUS75 KPIH 251916
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1216 PM MST Wed Feb 25 2026

IDZ051>053-055>057-065-252030-
/O.CAN.KPIH.WI.Y.0004.000000T0000Z-260226T0300Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain-
Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River
Region-Teton Valley-
Including the cities of Oakley, Richfield, Albion, Burley,
Tetonia, St. Anthony, INL, Shoshone, Holbrook, Rockland, Craters
of the Moon NM, Idaho Falls, Mud Lake, Heyburn, Ashton, Rupert,
Driggs, Rexburg, Malta, Almo, and Carey
1216 PM MST Wed Feb 25 2026

...WIND ADVISORY IS CANCELLED...

Winds have begun to subside across the region, therefore the Wind 
Advisory has been cancelled. Drivers should remain cautious for 
gusty crosswinds into the evening.

$$

IDZ054-058-062-063-260300-
/O.CON.KPIH.WI.Y.0004.000000T0000Z-260226T0300Z/
Lower Snake River Plain-Marsh and Arbon Highlands-Blackfoot
Mountains-Caribou Range-
Including the cities of Grace, Henry, Fort Hall, Inkom, Downey,
Swan Valley, Lava Hot Springs, American Falls, Soda Springs,
Bone, Pocatello, Blackfoot, Wayan, McCammon, and Shelley
1216 PM MST Wed Feb 25 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Blackfoot Mountains, Caribou Range, Lower Snake River 
  Plain, and Marsh and Arbon Highlands.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could make driving difficult, especially for 
  high profile vehicles. Unsecured objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Visit weather.gov/pocatello for more information.

DMH
211 
WWUS75 KPIH 260235
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
735 PM MST Wed Feb 25 2026

IDZ054-058-062-063-260345-
/O.EXP.KPIH.WI.Y.0004.000000T0000Z-260226T0300Z/
Lower Snake River Plain-Marsh and Arbon Highlands-Blackfoot
Mountains-Caribou Range-
Including the cities of Lava Hot Springs, Pocatello, Fort Hall,
American Falls, Blackfoot, Wayan, Soda Springs, Grace, McCammon,
Downey, Swan Valley, Bone, Inkom, Henry, and Shelley
735 PM MST Wed Feb 25 2026

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Winds will continue to weaken through the night. The wind advisory 
will be allowed to expire.

$$

Visit weather.gov/pocatello for more information.

13

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 24, 4:54 AM MST, 5 hours 47 minutes earlier. Its key messages:

  • Rain, snow, and wind Tuesday and Wednesday. Some travel impacts in the high mountains. Extremely windy Wednesday.
  • Above average temperatures throughout the week
  • Breezy Friday with rain and snow returning over the weekend
Area forecast discussion, Feb 24, 4:54 AM MST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
454 AM MST Tue Feb 24 2026

.KEY MESSAGES...

- Rain, snow, and wind Tuesday and Wednesday. Some travel
  impacts in the high mountains. Extremely windy Wednesday.

- Above average temperatures throughout the week

- Breezy Friday with rain and snow returning over the weekend

&&

.DISCUSSION...
Issued at 316 AM MST Tue Feb 24 2026

Extensive Pacific moisture spreading into southeastern Idaho
today. Overnight low levels so dry taking awhile to moisten up
the low levels but do expect precipitation to begin reaching the
ground early this morning. Snow levels rising to 6500 to 7500
feet later today. Snow advisories in effect in the Big Hole
Mountains and Bear River Range as well as the Sawtooths and Sun
Valley region. Mainly above 7 thousand feet could over 6 inches
of snow fall today in those regions. Windiest area today will be
the Snake River Plain where gusts of 30 to 40 mph are expected.
Highs today 30s mountains and 40s valleys. Highs chances of over
0.50 inches liquid in the mountains. Best chances in low
elevations for over 0.50 liquid Shoshone Lava Beds and Eastern
Magic Valley. Windy conditions expected Wednesday and a high
wind watch has been issued for many areas where 35 to 45 mph
wind gusts are expected. There is a 20 percent chance the watch
area could see gusts over 50 mph.

Thursday and Friday are expected to be dry. High temperatures
will reach the 50s on Friday in the valleys with mid 30s to mid
40s in the mountains. There will be a chance of precipitation
returning Saturday through Monday with Sunday the highest chance
of the precipitation occurring. Highs expected to remain in the
50s in valleys through the long term period so snow levels
remain very high in the 6 to 7 thousand foot range through the
weekend into early next week.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 440 AM MST Tue Feb 24 2026

Main impact will be MVFR to IFR ceilings moving in with rain and
snow at all sites. Expect snow this morning at SUN and DIJ with
reduced visibilities. Do expect to at least mix with rain at
those sites after 18Z today but could see visibility down to one
mile or lower at times this morning. Will have all rain at IDA,
PIH and BYI. Expect MVFR ceilings at BYI and PIH during the rain
and IFR at IDA. Should dry out by 06Z at those sites. Expect
winds to increase to 20 knots with gusts to 30 knots overnight
tonight also after 06Z.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Wednesday evening
for IDZ051>058-062-063.
Winter Weather Advisory until 5 PM MST Wednesday for IDZ060-
064.
Winter Weather Advisory until 5 PM MST Wednesday for
IDZ072>074.

&&

DISCUSSION...GK
AVIATION...GK

Nearby

Wind Advisories in Idaho, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.